MAUDE Adverse Event Report: AUGMEDICS INC. XVISION SPINE SYSTEM (XVS)

AUGMEDICS INC. XVISION SPINE SYSTEM (XVS)
Model Number ALL-IN-ONE COMPUTER + PRE-INSTALLED SOFTWARE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This case was a revision case - l5-s1 bilateral screws were previously instrumented.L4 was instrumented using the xvs system.In an open procedure using a perc pin, the surgeon was noticed to bump into patient fixation before instrumentation.The rep notified the surgeon of the bump; however, the surgeon did not want to re-spin.The surgeon opted to conduct a thorough anatomy check at multiple landmarks instead, to verify the registration accuracy, and opted to continue with the navigation.L4 screws were found to be positioned inaccurately on ap/lateral x-ray images.L4 screws were removed and replaced accurately under fluoro.The patient is doing well.The investigation concluded that the main cause for the discrepancy between the xvs virtual display and actual screw placement, which led to inaccurate screw placement, is due to movement of the fixation point, which occurred due to the surgeon bumping into it.The surgeon did not follow the user manual instructions and evaluated the accuracy of only anatomical landmarks, percutaneously.A screw that is not positioned in the pedicle and that needed to be removed and replaced is considered according to the above definition as "serious injury".It is clear from the investigation that the event is solely the result of a user error or misuse, however, this error caused performance issues, as the system did not display the navigation information correctly.Additionally, the event caused a serious injury.If a user misused the device, and that results in a death or serious injury, this should be reported.

Brand Name
XVISION SPINE SYSTEM (XVS)
Common Device Name
XVISION SPINE SYSTEM (XVS)
Manufacturer (Section D)
AUGMEDICS INC.
21 s. evergreen ave. suite 230
arlington heights IL 60005
Manufacturer (Section G)
AUGMEDICS INC.
21 s. evergreen ave. suite 230
arlington heights IL 60005
Manufacturer Contact
shay ramon
2 ha-otsma st.
p.o.b 345
yokneam, 20692-05
IS   2069205
MDR Report Key17496261
Report Number3016571711-2023-00010
Device Sequence Number6354030
Product Code OLO
UDI-Device Identifier07290113780231
UDI-Public07290113780231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K211188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberALL-IN-ONE COMPUTER + PRE-INSTALLED SOFTWARE
Device Catalogue NumberACC00008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2023
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown